Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
jjbaker17

Starting Toprol- Xl This Weekend! Any Advice?

Recommended Posts

Hi all,

Went to see my cardiologists today and they decided to wean my off the Mestinon since it is not helping that much, and put me on Toprol-XL 25 mg/ day and start me on Lexapro for anxiety in a few days. Any advice? This is my first beta blocker and I am a bit nervous. My blood pressure is normally not too high at all, 130/92 at my doctors appointment this morning, which is fairly average. The doctor said I could cut the tablet in half and take 1/2 in the morning and 1/2 at night if that helps with my anxiety about starting. I asked what side effects I would most likely be getting since I'm so sensitive to all medications, but he says this is a very low dose and it should not be too bad and we will just monitor to see that my heart rate does not get too low, so I'm a little nervous and don't feel very informed about side efects. (I average a HR of about 95-110 resting)

Does anyone have any experience with Toprol-XL or advice on starting?

Any helpful hints would be appreciated!

Thanks,

Jen

Share this post


Link to post
Share on other sites

When I took Toprol xl I started out 25mg cut in half. It helped lower the amount of palpitations I had through the day, when we finally got to 50mg after about 6 month my pulse fell down in the low 40 and I couldn't get it to go up. I felt really tired and we decided to stop it. Ever person reacts differently and even at 50mg it is considered a low dose. I also react strongly to medications.

Share this post


Link to post
Share on other sites

Yuliya,

What made you increase your dose after 6 months? Did it stop helping?

he was trying to see if there would be any more benefit with the higher dose.

Share this post


Link to post
Share on other sites

I would start out slowly, maybe cut the pill in 1/2 at first and see how you feel on it. For some of us 25 mg is too much even though it is a small dose. I had to go down to 1/4 for a few weeks and as my body adjusted, I was able to bring it up to 1/2 of a dose and have found that to be therapeutic for me.

Share this post


Link to post
Share on other sites

Hello,

I was on 12.5 mg Toprol XL and it did help. I did not have any bad side effects from it. I only took Toprol once a day - when my Dr upped it to twice a day I started having a low heart rate at night, so we discontinued the second dose. Since then, I have been changed to Lopresor so I have as little medicine as possible in my system at night while I sleep.

I hope Toprol helps you!

Good Luck,

Angela

Share this post


Link to post
Share on other sites

I love my Toprol XL. It was the first med I was put on, back before I had any idea what was going on other than a really fast hr, and it's helped the most.

I have low bp, and despite being on a pretty high dose I've never had problems with the BB bringing it lower than what was normal for me.

I wouldn't recommend taking any OTC meds that have anything in them meant to put you to sleep (ie NyQuil or Tylenol PM). They don't mix well with beta blockers, and they can slow your hr down waaaay too much.

Share this post


Link to post
Share on other sites

Thanks everyone! I always feel better hearing from you guys your personal experiences.

What heart rate is "too low" and means I should call my doctor?

Share this post


Link to post
Share on other sites

I saw you are going to start lexapro. Do one at a time. Lexapro is very hard to start up but the side effects die down. I was on metroprolol and did fine until about 7 months after my bp starting to drop too low. They weaned me off it.

Personally, the lexapro has way more side effects in the beginning so just start VERY slow on each med! :)

Share this post


Link to post
Share on other sites

Hi jjbaker173,

My cardio put me on toprol xl and for the first week I was kinda tried but it helped with my palpitations. I too am super sensitive to meds and I had to stop taking it due to an allergic reaction. My body started to swell real bad and feel tight. I have migraines and since I have been on my meds I haven't had one but when I started bystolic they came back....with a vengence. So I am no longer taken this med and I have to wait till I go see my cardio tomorrow to see what else he may want to try. So far nothing has worked.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...